Ask an expert
Question

07 Jul 2005

pill and antibiotics
hi all / gynaedoc,

just a quick one, i had unprotected sex, i am on the pill, but the week before the sex i had been on antiboitics, they finished on the friday and the following Thursday I had intercourse, it was the week before my period, I came on, it was a bit weird the first two days then was normal again, would a week be long enough to tell if you were pregnant while on the pill (I am told your body will register within 48 hours about pregnancy) and secondly how long after antibiotics can the pill be affected???
Answer 329 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You should take extra precautions for two weeks after antibiotics but, if you had a period, it looks like you got away with it.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20183 votes
Vote